MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED SUBDURAL POST CRANIOTOMY ICP MONITORING KIT

NATUS MEDICAL INCORPORATED SUBDURAL POST CRANIOTOMY ICP MONITORING KIT
Model Number 1104G
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Part cam02p - customer's system shows an error message.The catheter did not work in the or, it was disconnected from the monitor and patient was taken to icu.Same catheter was connected to a different camino and customer was still unable to get a reading.There was no patient harm.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Acceptable risk associated with the complaint as per line 5.4, severity - 3 in (b)(4) camino icp monitor risk analysis.No death or serious injury, considered a customer inconvenience.Calibration due date (b)(6) 2023.Install date: (b)(6) 2019.Further investigation to be carried out.
 
Event or Problem Description
Part 1104g subdural post craniotomy icp monitoring kit - customer's system shows an error message.The catheter did not work in the or, it was disconnected from the monitor and patient was taken to icu.Same catheter was connected to a different camino and customer was still unable to get a reading.There was no patient harm.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Mar 20, 2023 - related report 0502800000-2023-8006 was received through fda's medsun program.Complaint form returned.Customer confirmed there was no delay or injury with the patient, no additional medical intervention was required.Customer stated after placing the device it would not zero appropriately.Customer rebooted the device which produced an appropriate reading.The unit was disconnected to preserver the sterile field, then failed once reconnected.Customer clarified information of cam02s used.Acceptable risk associated with the complaint as per hazard id 12.21, severity - 3, in doc-047178 camino 110-4 series catheter kits - risk analysis.Moderate risk.Further review of information to be carried out.
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint# (b)(4).On 20 mar 2023: related report (b)(4).Was received through fda's medsun program.On 28-feb-2023: complaint form returned.Customer confirmed there was no delay or injury with the patient, no additional medical intervention was required.Customer stated after placing the device it would not zero appropriately.Customer rebooted the device which produced an appropriate reading.The unit was disconnected to preserver the sterile field, then failed once reconnected.Complaint history was reviewed for the previous two years and found 0 confirmed complaints, giving a failure rate of (b)(4).The device history record for the device was reviewed, the raw materials used in the manufacturing met specifications and there were no anomalies observed during the manufacturing, packaging or inspection of the device or accessories while in process.No associated capa's.The root cause of the complaint could not be determined as the returned catheter was tested meeting specifications.The customer stated, "after placing the device it would not zero appropriately", per the directions for use, the catheter must be zeroed prior to insertion.Based on the catheter meeting specification, it appears this is a user error.
 
Event or Problem Description
Part 1104g subdural post craniotomy icp monitoring kit: customer's system shows an error message.The catheter did not work in the or, it was disconnected from the monitor and patient was taken to icu.Same catheter was connected to a different camino and customer was still unable to get a reading.There was no patient harm.

Brand Name
SUBDURAL POST CRANIOTOMY ICP MONITORING KIT
Common Device Name
SUBDURAL POST CRANIOTOMY ICP MONITORING KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego, ca 92121 CA
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, 92121, CA 
MDR Report Key16442037
Report Number2023988-2023-00003
Device Sequence Number12116785
Product Code GWM
UDI-Device Identifier00382830047517
UDI-Public00382830047517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model Number1104G
Device Catalogue Number1104G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer02/10/2023
02/10/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/21/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight74 KG